Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

April 24, 2011Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Apr 24, 2011, 7:13 PM CDT for Dale County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 7:13 PM CDT (00:13 UTC)
Expired
Apr 24, 2011, 7:45 PM CDT
In force
32 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS82 KTAE 250013
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT SUN APR 24 2011

ALZ066-250045-
DALE AL-
713 PM CDT SUN APR 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...

* UNTIL 745 PM CDT

AT 709 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES NORTHWEST OF DOTHAN...OR NEAR GOLDBERG FIELD...
MOVING NORTH AT 25 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH THE 
POSSIBILITY OF PEA SIZED HAIL.

LAT...LON 3135 8542 3136 8560 3149 8560 3157 8559
      3162 8559 3162 8542
TIME...MOT...LOC 0013Z 186DEG 22KT 3144 8549

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 1:10 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 24, 1:10 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT SUN APR 24 2011

.SHORT TERM (TONIGHT THROUGH TUESDAY)...THE AXIS OF A BROAD UPPER
TROUGH WILL GRADUALLY SHIFT FROM THE FOUR CORNERS REGION TO THE
PLAINS THROUGH TUESDAY. AS IT APPROACHES...THE UPPER RIDGE OVERHEAD
WILL STEADILY WEAKEN AND SHIFT EAST. AT THE SURFACE...THE RIDGE AXIS
EXTENDING WEST OVER THE NORTHERN GULF COAST STATES WILL HOLD IN
PLACE THROUGH THE PERIOD WITH MOIST SOUTHERLY FLOW STREAMING NORTH
ACROSS THE AREA. UNDER THESE CONDITIONS...TEMPERATURES WILL REMAIN
ABOVE AVERAGE AND WE WILL BEGIN TO SEE CHANCES OF RAIN (ALBEIT
SLIGHT) RETURNING TO MOST OF THE CWA WITH THE INCREASING INSTABILITY
AND MOISTURE. THE MAIN LIMITING FACTOR FOR DEEP CONVECTION WILL THE
PRESENCE OF DRY AIR IN THE MID LEVELS. FOG WILL ALSO BE AN ONGOING
ISSUE EACH NIGHT UNTIL WE GET A FRONTAL PASSAGE MID TO LATE WEEK TO
SCOUR OUT THE LOW LEVEL MOISTURE.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
THE LARGE SCALE LONGWAVE PATTERN COMMENCES HIGHLY AMPLIFIED WITH
RIDGING OVER WRN STATES...TROUGHING FROM ROCKIES TO GREAT LAKES...
AND RIDGING EWD INTO THE WRN ATLC. AT SURFACE...RIDGE OVER SE
REGION. LOW OVER ARK WITH VIGOROUS COLD FRONT SWD TO ERN TX THEN WWD
ACROSS CNTRL TX. LOCAL HIGH PRESSURE WILL IMMEDIATELY BEGIN TO SHIFT
EAST WITH MEAN FLOW VEERING AND INCREASING THROUGH THE MIDWEEK AS
THE UPPER/MID LEVEL TROUGH DIGS ESE.

FORECAST TRICKY BECAUSE MODEL DIFFERENCES WITH RESPECT TO TIMING/
STRENGTH OF TROUGH/FRONT BEGINS TO EMERGE TUES NIGHT AND BECOMES
INCREASINGLY PRONOUNCED THROUGH THURSDAY AS THE TROUGH APPROACHES
THE E COAST. THE GFS AND GEFS MEAN ARE GENERALLY ON THE FASTER AND
WEAKER SIDE OF THE ENVELOPE. CONVERSELY...SLOWER UKMET/CANADIAN
FAVOR A SOLUTION CLOSER TO THE STRONGER ECMWF. THIS FAR OUT WILL
BLEND WITH A SLIGHT LEAN TOWARDS ECMWF AS HISTORY RECOMMEND SLOWER
TIMING WHEN SUCH TIMING DIFFERENCES EXIST

BY WED...SHORTWAVE DIGS ESE AND TAKES ON A NEUTRAL TO NEGATIVE TILT
INCREASING THREAT OF SEVERE WX ACROSS SOUTH. HOWEVER BY WED
NIGHT...IT HAS LIFTED NE TOWARD GREAT LAKES WITH ASSOCD LOW ACROSS
WRN MOST KY. BY THURS MORNING...MAIN TROUGH AXIS FROM CNTRL GREAT
LAKES ESE THRU NE GULF. ASSOCD LOW ABSORBED BY UPSTREAM LOW OVER
GREAT LAKES. AT SURFACE...BY 12Z THURS LOW IS ACROSS GREAT LAKES
WITH TRAILING COLD FRONT BISECTING LOCAL AREA EXITING RAPIDLY E/SE.
IF ECMWF VERIFIES...A SQUALL LINE WILL LIKELY PRECEDE THE FRONT WITH
STRONG TO SEVERE WEATHER POSSIBLE ESPECIALLY WRN COUNTIES.
HOWEVER...INCREASING MODEL DIFFERENCES AND DECREASING UPPER DYNAMICS
RENDER SEVERE WX THREAT UNCERTAIN AS IT CROSSES INTO LOCAL REGION.
EXPECT INCREASING RAINFALL CHANCES ACROSS OUR AREA THROUGH THE DAY
WEDNESDAY...MAINLY ACROSS SE ALABAMA AND THE FLORIDA PANHANDLE...
THEN FURTHER EAST AND THROUGH THE AREA WED NIGHT INTO THURS MORNING.

BY FRIDAY MORNING...UPPER RIDGE BUILDS OVER THE NATIONS MID-SECTION
WHILE DOWNSTREAM TROUGH AXIS ACROSS ERN SEABOARD WITH DRIER/COOLER
MODIFIED CP AIRMASS AND NW STEERING FLOW FILTERING IN ACROSS SE
REGION BRINGING TEMPERATURES BACK DOWN TOWARD AVERAGE. ON SAT...NEXT
TROUGH REACHES WRN PLAINS...DOWNSTREAM RIDGE SHIFTS E OF MS VALLEY
WHILE UPPER LOW MOVES INTO CANADA. RESULT LOCALLY IS LARGELY ZONAL
FLOW DOMINATES. AT SURFACE HIGH MOVES ALONG GULF COAST. BY END OF
PERIOD...TROUGH/LOW OVER WRN GREAT LAKES WITH NEXT FRONT APPROACHING
GULF REGION.

WILL GO WDLY SCT-LO SCT WED AND SCT POPS WED NIGHT AND THURS.
OTHERWISE NIL POPS THRU PERIOD. AHEAD OF FRONT...MIN TEMPS WILL BE
AROUND 10 DEGREES ABOVE NORMAL TUES/WED NIGHTS (AVG INLAND MIN IS 56
DEGREES) DROPPING TO AROUND 5 DEGREES BELOW NORMAL IN WAKE OF FRONT
THURS NIGHT RISING UP TO CLIMO FRI NIGHT AND AROUND 5 DEGREES ABOVE
CLIMO ON SAT NIGHT. MAX TEMPS COMMENCE 5-8 DEGREES ABOVE NORMAL ON
WED (AVG INLAND MAX IS 82 DEGREES). MAX TEMPS DROP TO AROUND CLIMO
THURS AND FRI RISING TO AROUND 5 DEGREES ABOVE CLIMO SAT AND
SUN.

&&

.MARINE...LIGHT SOUTHEAST TO SOUTH WINDS AND LOW SEAS WILL CONTINUE
THROUGH TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST
WEDNESDAY...THEN MOVE THROUGH FROM WEST TO EAST WEDNESDAY NIGHT INTO
THURSDAY. WINDS WILL REMAIN SOUTHERLY AND INCREASE TO MODERATE
LEVELS AHEAD OF THIS FRONT TUESDAY NIGHT INTO WEDNESDAY...THEN SHIFT
TO WEST-NORTHWEST IN ITS WAKE LATE WEDNESDAY NIGHT. CAUTIONARY
CONDITIONS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY MORNING
AND A PERIOD OR TWO WITH ADVISORY LEVELS CAN NOT BE RULED OUT.
SCATTERED SHOWERS AND STORMS WILL ALSO ACCOMPANY THIS NEXT SYSTEM
WEDNESDAY EVENING THROUGH THE DAY THURSDAY.

&&

.AVIATION...LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL AGAIN TONIGHT.
COMBINED WITH THE UPPER RIDGE...THIS WILL LIKELY GENERATE AREAS OF
DENSE FOG AND LOW CIGS ONCE AGAIN. EXPECT CONDITIONS NEAR AIRPORT
MINIMUMS FOR KECP AND KTLH...SLIGHTLY BETTER AT INLAND TERMINALS.

&&

.FIRE WEATHER...LOW LEVEL MOISTURE IS FORECAST TO INCREASE OVER THE
NEXT TWO DAYS KEEPING HUMIDITY VALUES WELL ABOVE CRITICAL
THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   64 86 65 87 66/  0 20 10 20 10
PANAMA CITY   69 82 70 83 71/  0 10 10 20 10
DOTHAN        65 88 66 87 68/  0 20 10 20 20
ALBANY        65 88 65 88 67/  0 20 10 20 20
VALDOSTA      63 87 65 88 65/ 10 20 10 20 10
CROSS CITY    63 87 64 87 64/ 10 20 10 20 10
APALACHICOLA  68 81 68 81 70/  0 10 10 20 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BARRY/BLOCK/CAMP
Hazardous weather outlook, Apr 24, 2:52 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT SUN APR 24 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-251000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
352 AM EDT SUN APR 24 2011 /252 AM CDT SUN APR 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL RESTRICT VISIBILITY ONCE AGAIN EARLY THIS
MORNING. OTHERWISE...MOSTLY SUNNY SKIES WITH TEMPERATURES CLIMBING
BACK INTO THE UPPER 80S OVER THE INLAND AREAS WILL BE EXPECTED. A
FEW AREAS MAY REACH THE 90 DEGREE MARK ONCE AGAIN THIS AFTERNOON.
AT THE COAST...TEMPERATURES WILL REMAIN ABOUT 10 DEGREES COOLER
THROUGH THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AREAS OF DENSE FOG WILL BE ANTICIPATED EACH MORNING THROUGH THE
FIRST HALF OF THE WEEK. A COLD FRONT WILL APPROACH THE AREA
TUESDAY NIGHT INTO WEDNESDAY...THEN MOVE THROUGH FROM WEST TO EAST
WEDNESDAY NIGHT INTO THURSDAY. INTERESTS ARE ENCOURAGED TO MONITOR
THE LATEST FORECAST OVER THE NEXT COUPLE OF DAYS AS THIS SYSTEM
DEVELOPS AND BEGINS ITS APPROACH. THE BEST CHANCE FOR THUNDERSTORMS
ACROSS OUR LOCAL AREA WILL BE LATER WEDNESDAY AND INTO THE
WEDNESDAY NIGHT PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Special weather statement, Apr 24, 4:27 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT SUN APR 24 2011

FLZ011-GAZ155-156-242200-
JACKSON FL-DECATUR GA-SEMINOLE GA-
527 PM EDT SUN APR 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST
DECATUR...SOUTHEAST JACKSON AND SOUTHERN SEMINOLE COUNTIES...

* UNTIL 600 PM EDT/500 PM CDT/

AT 423 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 22 MILES EAST OF MARIANNA...OR NEAR CHATTAHOOCHEE...
MOVING NORTHWEST AT 10 MPH.

DIME TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

LAT...LON 3088 8485 3071 8477 3070 8479 3071 8486
      3070 8486 3067 8488 3065 8492 3078 8504
TIME...MOT...LOC 2126Z 154DEG 10KT 3071 8488

42-DVD
Special weather statement, Apr 24, 6:00 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT SUN APR 24 2011

FLZ009-011-242330-
HOLMES FL-JACKSON FL-
600 PM CDT SUN APR 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN HOLMES
AND WESTERN JACKSON COUNTIES...

* UNTIL 630 PM CDT

AT 557 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES NORTHWEST OF MARIANNA...OR NEAR NOMA...MOVING
NORTH AT 15 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3099 8570 3099 8543 3083 8548 3084 8564
TIME...MOT...LOC 2300Z 177DEG 11KT 3090 8555

18-WOOL
Special weather statement, Apr 24, 6:10 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM CDT SUN APR 24 2011

ALZ068-250000-
GENEVA AL-
610 PM CDT SUN APR 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY...

* UNTIL 700 PM CDT

AT 607 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES SOUTHWEST OF DOTHAN...OR NEAR TENDIL
CROSSING...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3117 8576 3118 8550 3100 8549 3099 8568
TIME...MOT...LOC 2310Z 167DEG 12KT 3099 8558

18-WOOL
Special weather statement, Apr 24, 6:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EDT SUN APR 24 2011

ALZ067-GAZ142-250015-
EARLY GA-HENRY AL-
650 PM CDT SUN APR 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN EARLY AND
SOUTHEAST HENRY COUNTIES...

* UNTIL 715 PM CDT/815 PM EDT/

AT 747 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 22 MILES NORTHEAST OF DOTHAN...OR NEAR ROCK HILL...
MOVING NORTHWEST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3154 8504 3152 8505 3152 8503 3149 8503
      3149 8501 3140 8498 3132 8513 3149 8522
      3157 8506
TIME...MOT...LOC 2350Z 150DEG 16KT 3139 8507

42-DVD
Special weather statement, Apr 24, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT SUN APR 24 2011

ALZ066-250045-
DALE AL-
713 PM CDT SUN APR 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...

* UNTIL 745 PM CDT

AT 709 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES NORTHWEST OF DOTHAN...OR NEAR GOLDBERG FIELD...
MOVING NORTH AT 25 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH THE
POSSIBILITY OF PEA SIZED HAIL.

LAT...LON 3135 8542 3136 8560 3149 8560 3157 8559
      3162 8559 3162 8542
TIME...MOT...LOC 0013Z 186DEG 22KT 3144 8549

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:33 AM CDTDense Fog AdvisoryTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more5 hr

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.